HealthHot TopicNationalNews

ADHD Medication Recall

A recall has been initiated for a medication used in the treatment of attention deficit hyperactivity disorder (ADHD) due to the presence of tablets in bottles with higher strength than indicated on the label.

JAMP Pharma Corporation, the manufacturer, has identified that certain bottles of JAMP Guanfacine extended-release (XR) one-milligram tablets actually contain four-milligram tablets.

According to a notice from Health Canada issued on Thursday, the company is recalling one lot of this medication, totaling 100,000 units.

This medication is typically prescribed to children between the ages of six and 17. The notice emphasizes that patients inadvertently taking a higher dose than prescribed may risk overdose and serious health complications.

Parents are strongly encouraged to inspect their child’s JAMP Guanfacine XR one-milligram tablet bottle to verify that it exclusively contains one-milligram tablets.

The one-milligram tablet can be identified as it is round, white, and marked with the letters ‘GNF’ on one side, along with ‘1MG’ stamped on the other side.

In contrast, the four-milligram tablet is green in color and features ‘GNF’ imprinted on one side, with ‘4MG’ on the other. Notably, it is slightly larger and oval-shaped compared to the one-milligram tablet.

Parents are advised to return any bottles containing four-milligram tablets to the pharmacy or seek guidance if they are uncertain.

Health Canada also urges parents to promptly contact a healthcare professional if their child exhibits signs and symptoms of overdose.

The recall notice states, “Health Canada is closely monitoring the company’s recall efforts and its implementation of necessary corrective and preventive actions to prevent a recurrence of this issue.”

It’s important to note that unlike other medications prescribed for ADHD, guanfacine is not a stimulant. Additionally, this medication is used to treat hypertension.

Signs and symptoms of a guanfacine overdose may encompass high or low blood pressure, a slow heartbeat, irregular heart rhythms, lethargy, reduced breathing, or even a state of unconsciousness. The onset of overdose signs may take up to 24 hours.

The notice concludes with a commitment from the Department to inform the public about any new health risks that may emerge.

For the latest information and for more updates on everything Kindersley, download our app! Get it on Google Play
App Store coming soon!

Google Play and the Google Play logo are trademarks of Google LLC.

Related Articles

Check Also
Close
Back to top button